Tyndall Effect? (photo)

I had restylane in tear troughs over one month ago. I had severe bruising in left eye. That same eyes is still dark underneath. More purplish than blue and more so in certain light. Why has this happened? When will it go away? And will this happen if I do it again? Any suggestions? I'm sad:(

Doctor Answers (2)

Restylane, tear troughs

+2

It looks to me as though the discoloration you have on the left is pigmentation (hemosiderin) secondary to the bruising you had after the injection.  This does not look like the Tyndall effect of Restylane.  This should resolve spontaneously and may or may not happen again with any subsequent injections.  Treatment of this at this point must consist of daily use of a good sunscreen over the area since the sun will darken this.  A bleaching cream with hydroquinone and possibly tretinoin may be of some benefit in helping to resolve this more quickly.  Good luck.


Seattle Dermatologic Surgeon

Bruising around eye?

+1

It looks like you have residual bruising more than a Tyndall effet response. Usually this gets better with time.  The eye region is very senstitive to the bruising.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.